Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

August 1, 2012Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 1, 2012, 1:39 PM EDT for Orange County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 1:39 PM EDT (17:39 UTC)
Expired
Aug 1, 2012, 2:45 PM EDT
In force
66 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Melbourne radar (KMLB), 73 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WWUS82 KMLB 011739
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
139 PM EDT WED AUG 1 2012

FLZ045-046-053-011845-
ORANGE-OSCEOLA-SEMINOLE-
139 PM EDT WED AUG 1 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY...
NORTHWESTERN OSCEOLA COUNTY...SOUTHERN SEMINOLE COUNTY...

* UNTIL 245 PM EDT.

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER PLEASURE
ISLAND...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
AND SMALL HAIL INCLUDE INTERSTATE 4...BELLE ISLE...STATE ROUTE 
417...CAMPBELL...PINE CASTLE...US 192...AND SEA WORLD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2868 8116 2828 8103 2821 8149 2847 8161
TIME...MOT...LOC 1738Z 241DEG 21KT 2834 8147

$$


MOSES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 9:55 AM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 1, 9:55 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
955 AM EDT WED AUG 1 2012

.DISCUSSION...WATER VAPOR IMAGERY SHOWS A BAND OF HIGHER MOISTURE
OVER CENTRAL FLORIDA THIS MORNING ROUGHLY FROM SARASOTA AND FORT
MYERS TO MELBOURNE. THE RADAR ALSO REFLECTS THIS OBSERVATION WITH
SHOWERS DEVELOPING ON THE WEST COAST THIS MORNING IN THE SAME GENERAL
AREA. MORNING PWATS SHOW A SIMILAR PATTERN AS YESTERDAY ALONG THE EAST
COAST WITH HIGHEST VALUES AT JAX AND LOWEST AT MFL. WILL EXPAND
SCATTERED POPS A BIT FURTHER SOUTH FOR THIS AFTERNOON TO INCLUDE
ALL OF OSCEOLA AND BREVARD COUNTIES. OTHERWISE FORECAST LOOKS GOOD
WITH HIGHS AROUND 90 TO THE LOW 90S ACROSS THE BOARD.

&&

.AVIATION...
TSRA BY EARLY AFTERNOON STARTING AT LEE WITH DEVELOPMENT AND
MOVEMENT AFFECTING AREAS FURTHER EAST AS THE AFTERNOON PROGRESSES.
EXPECT BRIEF IFR VISBYS WITH STORMS.

&&

.MARINE...
SHORTER WAVE PERIODS TODAY ACROSS NORTHERN AND SOUTHERN ZONES WITH
LINGERING LONGER PERIODS OFF BREVARD AND NORTHERN TREASURE COAST. WINDS
AROUND 10 KTS OUT OF THE SOUTHWEST TO SOUTH. WITH COMBINATION OF WAVE
HEIGHTS WELL OFFSHORE VOLUSIA COUNTY 3 TO 4 FT AND SHORT 4 TO 5 SECOND
PERIODS...WATERS WILL BE CHOPPY IN THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  92  74  92  75 /  40  20  40  20
MCO  93  74  94  75 /  40  20  40  20
MLB  91  74  91  75 /  40  20  30  20
VRB  90  73  91  74 /  20  20  30  20
LEE  93  75  94  76 /  40  20  40  20
SFB  94  75  95  76 /  40  20  40  20
ORL  93  76  94  77 /  40  20  40  20
FPR  89  73  90  74 /  20  20  30  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...BOWEN
IMPACT WX....MOSES
Hazardous weather outlook, Aug 1, 4:34 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
434 AM EDT WED AUG 1 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
434 AM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
ATMOSPHERIC CONDITIONS WILL LEAD TO SCATTERED LIGHTNING STORMS
THIS AFTERNOON INTO EARLY EVENING. THE BEST CHANCE WILL OCCUR WITH
THE COLLISION OF THE EAST AND WEST COAST SEA BREEZE BOUNDARIES
OVER INTERIOR...ESPECIALLY ALONG THE I-4 CORRIDOR IN THE EARLY TO
MID AFTERNOON. STORM MOTION WILL BE TOWARD THE EAST TO NORTHEAST
AT AROUND 10 TO 15 MPH. A FEW STRONGER STORMS MAY CONTAIN GUSTY
DOWNBURST WINDS UP TO 50 MPH...DANGEROUS LIGHTNING STRIKES AND
LOCALLY HEAVY RAIN UP TO 2 INCHES.

.MARINE THUNDERSTORM GUST IMPACT...
LIGHTNING STORMS MAY PRODUCE STRONG DOWNBURST WINDS OF 35 TO 45
KNOTS OVER INLAND LAKES THIS AFTERNOON AND EARLY EVENING. ESPECIALLY
FROM NORTHERN OSCEOLA AND CENTRAL BREVARD COUNTIES NORTHWARD.
STORM MOTION WILL BE TOWARD THE NORTHEAST AT 10 TO 15 MPH WITH A
FEW STORMS PUSHING OFFSHORE...ESPECIALLY FROM PORT CANAVERAL
NORTHWARD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ISOLATED TO SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON
THIS WEEK. THE PRIMARY THREATS WILL BE GUSTY DOWNBURST WINDS AND
DANGEROUS LIGHTNING STRIKES. INCREASING MOISTURE FROM AN APPROACHING
TROPICAL WAVE AROUND SATURDAY IS EXPECTED TO INCREASE COVERAGE OF
STORMS ALONG WITH RIP CURRENTS DURING THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PENDERGRAST

In the hours before

Special weather statement, Aug 1, 1:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
139 PM EDT WED AUG 1 2012

FLZ045-046-053-011845-
ORANGE-OSCEOLA-SEMINOLE-
139 PM EDT WED AUG 1 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY...
NORTHWESTERN OSCEOLA COUNTY...SOUTHERN SEMINOLE COUNTY...

* UNTIL 245 PM EDT.

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER PLEASURE
ISLAND...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE INTERSTATE 4...BELLE ISLE...STATE ROUTE
417...CAMPBELL...PINE CASTLE...US 192...AND SEA WORLD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2868 8116 2828 8103 2821 8149 2847 8161
TIME...MOT...LOC 1738Z 241DEG 21KT 2834 8147

MOSES

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.